MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM JET7 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM JET7 REPERFUSION CATHETER; NRY
Model Number 5MAXJET7KIT
Medical Device Problem Codes Break (1069); Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the m1 segment of the middle cerebral artery (mca), a1 segment of the anterior cerebral artery (aca) using a penumbra system jet 7 reperfusion catheter (jet7), neuron max 6f 088 long sheath (neuron max), and guidewire.During the procedure, the physician attempted to advance the jet7 and the neuron max over the guidewire to the target vessel; however the neuron max dropped down into the aortic arch twice and the jet7 would not advance beyond the ophthalmic artery.Therefore, the jet7 and the neuron max were removed.Upon removal it was noticed that the jet7 was broken around the mid-shaft.The procedure was completed using a non-penumbra aspiration catheter.There was no report of an adverse effect to the patient.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the m1 segment of the middle cerebral artery (mca)/a1 segment of the anterior cerebral artery (aca) using a penumbra system jet 7 reperfusion catheter (jet7), neuron max 6f 088 long sheath (neuron max), and guidewire.During the procedure, the physician experienced resistance while advancing the jet7 over the guidewire through the neuron max.It was reported that the neuron max dropped down into the aortic arch twice and the jet7 would not advance beyond the ophthalmic artery.The physician then noticed under fluoroscopy that the jet7 was broken; therefore, the jet7 was removed.Upon removal, it was noted that the jet7 was broken around the mid-shaft and held together by a nitinol wire.The procedure was completed using a non-penumbra aspiration catheter and the same neuron max.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following section was incorrectly reported on the initial mfr report and is being corrected on this follow-up #01 mfr report:3005168196-2020-00099.Results: the returned jet7 was fractured at approximately 16.0 cm from the hub.The device was kinked at approximately 17.0 cm and 116.0 cm from the hub.Conclusions: evaluation of the returned jet7 confirmed a fracture in its proximal shaft and revealed a kink near the fracture.If the jet7 is forcefully advanced against resistance, it may become kinked.If the kinked device is further manipulated, the kink may worsen to a fracture.The neuron max used in the procedure was not returned for evaluation; therefore, the root cause of the resistance could not be determined.Further investigation of the device revealed a distal kink.This kink was likely incidental to the complaint.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PENUMBRA SYSTEM JET7 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9629199
Report Number3005168196-2020-00099
Device Sequence Number2884599
Product Code NRY
UDI-Device Identifier00814548019925
UDI-Public00814548019925
Combination Product (Y/N)Y
Initial Reporter CountryIT
PMA/510(K) Number
K173761
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/03/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/01/2022
Device Model Number5MAXJET7KIT
Device Catalogue Number5MAXJET7KIT
Device Lot NumberC17732
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/24/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 01/03/2020
Supplement Date Received by Manufacturer02/19/2020
Initial Report FDA Received Date01/24/2020
Supplement Report FDA Received Date02/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age79 YR
Date Report Sent to FDA01/01/2005